MAUDE Adverse Event Report: ELEKTA INC. MONACO; SYSTEM,PLANNING,RADIATION THERAPY TREATMENT

ELEKTA INC. MONACO; SYSTEM,PLANNING,RADIATION THERAPY TREATMENT
Model Number Monaco
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.The issue was determined to be a defect in the product.The investigation found that on the monaco beam spreadsheet, it is possible to set the field size for a beam to symmetric (for a 3d plan) when the beam model identifies the machine jaws as asymmetric.The dicom export will read the beam spreadsheet value (symmetric in this case).The importing system could set the asymmetric beams to symmetric based on this information.The incorrect field would be treated which could result in an overdose or underdose of the ptv and subsequent overdose or underdose of normal structures.Dose errors could be greater than 5%.The probability of this occurring is implausible.Qa checks by the user and clinical qa would be verifying that the fields planned/calculated on monaco were correctly transferred to mosaiq.The field sizes switching from asymmetric on monaco to symmetric in mosaiq would be obvious and should be noticed by the dosimetrist, physicist and radiation therapist.The customer is using an old version of mosaiq (software version 2.50.5.D7sp20) and with the defect identified the incorrect field would be treated which could lead to an overdose or underdose of the ptv and subsequent overdose or underdose of normal structures.It is unlikely that the site would provide the wrong machine data.If the wrong data is provided, elekta's beam modeling process should catch the error with data verification tests.In addition, the user should detect the error when they accept their beam model and run their on-site commissioning tests.Finally, when comparing treatment planning segments to r&v segments before treatment, the discrepancies should be very obvious.No patients were mistreated.The defect in monaco will be fixed in a future release and the mosaiq defect was fixed in 2.63 beta 01 which was released 15th october 2015.
 
Event or Problem Description
The customer reported that the asymmetric segmented fields from monaco are showing wrong jaw positions in mosaiq.

Brand Name
MONACO
Common Device Name
SYSTEM,PLANNING,RADIATION THERAPY TREATMENT
Manufacturer (Section D)
ELEKTA INC.
13723 riverport drive
suite 100
maryland heights MO 63043
MDR Report Key8653947
Report Number1937649-2019-00005
Device Sequence Number19401848
Product Code MUJ
UDI-Device Identifier00858164002169
UDI-Public(01)00858164002169(10)5.11.02
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMonaco
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1